From New Zealand:
Is anybody using an insulin pump and have to take prednisone tablets [a steroid medication] to control other medical complications? I have trouble get good results in the mornings.
Steroids have weird effects on blood sugars (frequently causing dramatic elevations of the sugar level); whether you're using an insulin pump or shots of insulin, the only answer to your question is to do lots of blood sugar monitoring, and adjust the insulin doses to control the dawn blood sugar.
(If you meant your blood sugar is high after the pre-breakfast reading, you also could adjust your breakfast meal size and/or morning exercise level.)
Talk to your Diabetes Team about how to do it!
Original posting 27 Nov 97
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.